Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 22, NWS Lubbock, TX

May 1, 201812 counties in Texas

NWS Lubbock, TX issued this red flag warning at May 1, 2018, 2:15 AM CDT for 12 counties in Texas. It took effect at May 1, 2018, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2018, 2:15 AM CDT (07:15 UTC)
In effect from
May 1, 2018, 12:00 PM CDT
Expired
May 1, 2018, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3688 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WWUS84 KLUB 010715
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
215 AM CDT Tue May 1 2018

TXZ021>023-027>029-033>035-039>041-012100-
/O.UPG.KLUB.FW.A.0022.180501T1700Z-180502T0200Z/
/O.NEW.KLUB.FW.W.0022.180501T1700Z-180502T0200Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-Lynn-
215 AM CDT Tue May 1 2018

...RED FLAG WARNING IN EFFECT TODAY FROM NOON UNTIL 9 PM CDT FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH 
PLAINS AND THE FAR SOUTHWEST TEXAS PANHANDLE...

The National Weather Service in Lubbock has issued a Red Flag
Warning, which is in effect today from noon until 9 PM CDT. The 
Fire Weather Watch is no longer in effect.

* Wind...Southwest at 20 to 25 mph.

* Humidity...Around 10%.

* Fuels...Very dry in areas that did not receive heavy rain on 
  Sunday.

* Impacts...Fires can easily spread in these conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring.

&&

$$
2 follow-up statements
972 
WWUS84 KLUB 012047
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
347 PM CDT Tue May 1 2018

TXZ021>023-027>029-033>035-039>041-020300-
/O.NEW.KLUB.FW.A.0023.180502T1700Z-180503T0300Z/
/O.CON.KLUB.FW.W.0022.000000T0000Z-180502T0200Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-Lynn-
347 PM CDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH
PLAINS AND THE FAR SOUTHWEST TEXAS PANHANDLE...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Lubbock has issued a Fire Weather
Watch, which is in effect from Wednesday afternoon through
Wednesday evening. 

* Wind...Southwest at 20 to 25 mph.

* Humidity...Around 10 percent or lower.

* Fuels...Critically dry.

* Impacts...Fires can easily spread in these conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ024-025-030-031-036-037-042-020300-
/O.NEW.KLUB.FW.A.0023.180502T1700Z-180503T0300Z/
Briscoe-Hall-Floyd-Motley-Crosby-Dickens-Garza-
347 PM CDT Tue May 1 2018

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Lubbock has issued a Fire Weather
Watch, which is in effect from Wednesday afternoon through
Wednesday evening. 

* Timing...Noon through 9pm on Wednesday.

* Wind...Southwest at 15 to 20 mph.

* Humidity...Near 10 percent.

* Fuels...Extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$
817 
WWUS84 KLUB 020207
RFWLUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lubbock TX
907 PM CDT Tue May 1 2018

TXZ021>023-027>029-033>035-039>041-021015-
/O.EXP.KLUB.FW.W.0022.000000T0000Z-180502T0200Z/
/O.CON.KLUB.FW.A.0023.180502T1700Z-180503T0300Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-
Yoakum-Terry-Lynn-
907 PM CDT Tue May 1 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY... 
...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND 
LOW RELATIVE HUMIDITY FOR MUCH OF THE SOUTH PLAINS AND THE FAR 
SOUTHWEST TEXAS PANHANDLE...



* Wind...Southwest at 20 to 25 mph.

* Humidity...Around 10 percent or lower.

* Fuels...Critically dry.

* Impacts...Fires can easily spread in these conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are imminent or already occurring.

&&



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

TXZ024-025-030-031-036-037-042-021015-
/O.CON.KLUB.FW.A.0023.180502T1700Z-180503T0300Z/
Briscoe-Hall-Floyd-Motley-Crosby-Dickens-Garza-
907 PM CDT Tue May 1 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* Timing...Noon through 9pm on Wednesday.

* Wind...Southwest at 15 to 20 mph.

* Humidity...Near 10 percent.

* Fuels...Extremely dry.

* Impacts...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Monitor later forecasts and possible Red
Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 1, 12:39 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 1, 12:39 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
1239 AM CDT Tue May 1 2018

.AVIATION...
VFR conditions in place all three TAF sites but MVFR ceiling is
rapidly spreading north and will move into TAF sites within the
next couple of hours. Will see MVFR ceilings remain at the TAF
sites through sunrise and then clouds will break up fairly fast.
Wind will shift from southeast to southwest as the dryline moves
through and will increase in speed through the afternoon. Could
see periods of blowing dust at KLBB but expect this to also remain
VFR. Wind will decrease after sunset and we could see another
round of MVFR ceilings late tonight into Wednesday morning.

Jordan

&&

.PREV DISCUSSION... /issued 1023 PM CDT Mon Apr 30 2018/

UPDATE...
Dryline has retreated almost completely to the New Mexico line and
has produced a number of relatively weak and short lived showers
or brief thunderstorms. Latest small batch of showers just
southeast of Plains may still be able to recycle into a weak
thunderstorm as it encounters decent low level southeast inflow
across the South Plains. Severe threat, however, has diminished
and the severe weather watch has been cancelled just a little
early. Continued isolated thunder possible overnight - expect low
clouds to spread northward a little after midnight - also could
see light showers or drizzle from this. RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from noon CDT today through this evening for
TXZ021>023-027>029-033>035-039>041.

&&

93/14/14
Hazardous weather outlook, Apr 30, 10:17 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1017 PM CDT Mon Apr 30 2018

TXZ021>044-020330-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1017 PM CDT Mon Apr 30 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The dryline will waver east and west across the region Tuesday
through Thursday. Ahead of the dryline, the potential for severe
weather will exist, mainly on Wednesday off the Caprock. Another
round of strong to severe storms could develop Wednesday night as
a Pacific cold front collides with the retreating dryline.

West of the dryline and in those areas that did not receive recent
soaking rainfall, gusty and dry winds will create elevated to
critical fire weather conditions each afternoon from Tuesday
through Thursday. A Fire Weather Watch is in effect Tuesday
afternoon and early evening across the western and central South
Plains and southwest Texas Panhandle generally near and west of
Interstate 27 and US Highway 87.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:16 PM CDTSpecial Weather StatementLUBCottle29 min
May 1, 3:47 PM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more12 hr

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.